1 yr old child with h/o weakness of left upper and lower limb since birth delayed cry and delayed milestone having recurrent infantile spasm which is not controlled on valproate 100 mg BD for last 3 months her Mri brain is attached no eeg done yet I have advised an eeg mri angio s lactate and plan is to start acth What’s ur suggestions

6 Likes

LikeAnswersShare
MRI Brain show Right side Parietal region extensive infarct involving MCA. It's important to know the following : ANTENATAL HISTORY, ANTENATAL US SCANS. PERINATAL HISTORY. POST-NATAL DEVELOPMENTAL HISTORY. TO DIAGNOSE ANTENATAL, AND PERINATAL CNS INSULT. ONCE THE CASE IS EVALUATED, THEN IT IS EASY TO DIAGNOSE WORK UP WITH : FUNDUS EXAMINATION. EEG. BASIC BLOOD TEST FOR BLS LEVELS. WHEN THE CHILD IS 1 YEAR SODIUM VALPORATE SHOULD NOT BE USED, AS IT CAUSES SEVERE IRREVERSIBLE HEPATIC DAMAGE. LEVIPIL AS AED IN THIS AGE GROUP IS SAFE. D/D :- C.P. HIE. INTRACTABLE EPILEPSY. R/O METABOLIC DISORDERS.
Thought process is clear for west syndrome. Of typical salaam spells are there n eeg is suggestive on should go for ACTH. Response may not be so good. Other AED viigabatrine n levetiracetam can be add ob therapy. Intense physiotherapy with multidisciplinary approach id the key but ultimate prognosis remains poor. Family history with 3 generation pedigree is equally important. Oneshould go for metabolic workup if possible to prevent same in future issues.
Neonatal vascular insult to the brain:RT MCA old infarction with hemiatrophy of the rt hemisphere.Lt sided weakness is due to the rt mac vascular insult.Most probably lt is focal fits.Eeg will give a clue regarding infantile spasm.If infantile spasm give ACTH.
Right side MCA territory insult during neonatal period,now encephalomalacia...ACTH won't respond,levipill,vigabatrin may help
Infantile spasm secondary to intrauterine insult Get Eeg,, identify hypasrrythmia and then start acth
This looks like old cystic encephalomalacia with scar epilepsy
Secondary spasm ,vigabatrin to be tried
Encephalomalacia
Periventricular Leucomalacia with Subcortical Necrosis/ Cystic Encephalomalacia (HIE Sequale) with ??CP Rx Poor prognosis Levetiracetam/Phenobarbitone/bzd inf. should be tried Combination of AED would be benefecial
Old vascular insult MCA territory. In this case infantile spasm has less chance to occur. It may be a focal seizure. Vegabantin or levera may be tried. Physiotherapy may be initiated
Load more answers

Cases that would interest you